Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 16, 2016, 11:04 PM CDT for 4 counties in Oklahoma; Hardeman County, Wilbarger County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2016, 11:04 PM CDT (04:04 UTC)
- Expired
- Apr 17, 2016, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greer County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 11:12 PM CDT | FLASH FLOOD | Altus, OK | NUMEROUS CARS STRANDED, WITH MANY ROADS IN TOWN FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
058
WGUS54 KOUN 170404
FFWOUN
OKC055-065-075-141-TXC197-487-170700-
/O.NEW.KOUN.FF.W.0001.160417T0404Z-160417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
WESTERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 200 AM CDT
* AT 1104 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALTUS...VERNON...FREDERICK...QUANAH...SNYDER...TIPTON...BLAIR...
CHILLICOTHE...OLUSTEE...ELDORADO...MOUNTAIN PARK...DAVIDSON...ROOSEVELT...
MANITOU...MARTHA...ELMER...HEADRICK...FRIENDSHIP...COOPERTON AND
HUMPHREYS.
ADDITIONAL RAINFALL AMOUNTS OF TWO ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3428 9996 3452 9965 3474 9958 3504 9903
3485 9886 3420 9894 3421 9895 3409 9895
3392 9897 3418 9979
$$2 follow-up statements
850
WGUS74 KOUN 170420
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT SAT APR 16 2016
OKC055-065-075-141-TXC197-487-170700-
/O.CON.KOUN.FF.W.0001.000000T0000Z-160417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA OK-JACKSON OK-TILLMAN OK-GREER OK-HARDEMAN TX-WILBARGER TX-
1120 PM CDT SAT APR 16 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL KIOWA...JACKSON...WESTERN TILLMAN...SOUTHEASTERN GREER...
CENTRAL HARDEMAN AND WILBARGER COUNTIES...
AT 1112 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
NUMEROUS CITY STREETS IN ALTUS...WITH VEHICLES STALLED IN WATER.
NEARLY THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE ALTUS AREA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY ACROSS
THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALTUS...VERNON...QUANAH...FREDERICK...SNYDER...TIPTON...BLAIR...CHILLICOTHE...
MEDICINE MOUND...OLUSTEE...ELDORADO...MOUNTAIN PARK...DAVIDSON...DUKE...
ROOSEVELT...MANITOU...MARTHA...HEADRICK...ELMER...HUMPHREYS...HARROLD...
GOODLETT...FARGO...FRIENDSHIP...ODELL...OKLAUNION...GRAYBACK...ALTUS AIR
FORCE BASE...LOCKETT AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3428 9996 3452 9965 3474 9958 3504 9903
3485 9886 3420 9894 3421 9895 3409 9895
3392 9897 3418 9979
$$471
WGUS74 KOUN 170529
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1229 AM CDT SUN APR 17 2016
OKC055-065-075-141-TXC197-487-170700-
/O.CON.KOUN.FF.W.0001.000000T0000Z-160417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA OK-JACKSON OK-TILLMAN OK-GREER OK-HARDEMAN TX-WILBARGER TX-
1229 AM CDT SUN APR 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL KIOWA...JACKSON...WESTERN TILLMAN...SOUTHEASTERN GREER...
CENTRAL HARDEMAN AND WILBARGER COUNTIES...
AT 1227 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF
THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE TO TWO INCHES REMAIN POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3428 9996 3452 9965 3474 9958 3504 9903
3485 9886 3420 9894 3421 9895 3409 9895
3392 9897 3418 9979
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:37 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 16, 6:37 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT SAT APR 16 2016 .DISCUSSION... 17/00Z TAF DISCUSSION BELOW. && .AVIATION... PRIMARILY MVFR CONDITIONS WITH DETERIORATING CONDITIONS THROUGH THE EVENING AND OVERNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL DEVELOP OVER WESTERN OKLAHOMA/NORTH TEXAS TERMINALS 00-04Z AND SPREAD SLOWLY EAST OVERNIGHT AND TOMORROW MORNING. WIDESPREAD IFR AND OCCASIONAL LIFR CONDITIONS EXPECTED OVERNIGHT THROUGH AT LEAST 16-18Z BEFORE A BREAK IN THE CONVECTIVE ACTION. REDEVELOPMENT ACROSS MUCH OF OKLAHOMA EXPECTED AGAIN TOWARD END OF FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 341 PM CDT SAT APR 16 2016/ DISCUSSION... PRIMARY FORECAST CONCERN REMAINS SQUARELY FOCUSED ON HEAVY RAINFALL DEVELOPING TONIGHT THROUGH MONDAY ACROSS THE REGION. CURRENTLY... LOW TO MID STRATUS REMAINS SPREAD ACROSS WESTERN OKLAHOMA INTO NORTHERN TEXAS... WITH BROKEN TO SCATTERED LOW LEVEL STRATOCU ACROSS CENTRAL OK. OVER THE PAST TWO HOURS... SCATTERED SHOWERS BEGAN TO DEVELOP WITHIN THIS SAME REGION. 20Z SFC ANALYSIS REVEALS THE INVERTED SFC TROUGH HAS CONTINUED TO STRENGTHEN... REMAINING CENTERED JUST OFF THE CAPROCK NORTHWARD INTO SOUTHWESTERN KANSAS/SOUTHEASTERN COLORADO. ON THE LLANO ESTACADO... THE STORMS HAVE STARTED FIRING ALONG THE DRY LINE FROM LUBBOCK TO AMARILLO. THIS ACTIVITY IS EXPECTED TO GROW UPSCALE THROUGH THE AFTERNOON... BECOMING MORE LINEAR IN NATURE AS DEVELOPMENT SHIFTS EASTWARD INTO THE EVENING. OVERNIGHT... EXPECT THUNDERSTORMS TO PUSH INTO FAR W/SW OKLAHOMA AND WESTERN NORTH TEXAS AFTER 00Z (7 PM CDT)... PERHAPS A LITTLE BEFORE. MODEST INSTABILITY AND SHEAR WILL PROMOTE SEVERE HAIL DEVELOPMENT... UP TO GOLF BALLS WITH THE STRONGEST STORMS... AND AS THE STORMS TAKE ON A MORE LINEAR FASHION... A DAMAGING WIND RISK. AFTER MIDNIGHT AND THROUGH THE EARLY MORNING HOURS SUNDAY... STRONG LL MOISTURE ADVECTION WILL CONTINUE TO INCREASE... WITH INCREASING ISENTROPIC ASCENT FOCUSED ON THE SURFACE TROUGH FROM WESTERN NORTH TEXAS INTO WESTERN OKLAHOMA. WITH LL THETA-E ADVECTION INCREASING... POOLING MOISTURE ALONG THE BOUNDARY... A SWATH OF MODERATE TO HEAVY RAINFALL WILL DEVELOP ACROSS PORTIONS OF WESTERN OKLAHOMA... LIKELY CENTERED SOMEWHERE ALONG THE US HWY 183 CORRIDOR. LAST TWO TO THREE RUNS OF GUIDANCE HAVE SHIFTED THE AXIS OF GREATEST RAINFALL SLIGHTLY EASTWARD... TOWARD THE I-44 CORRIDOR. THIS EVENING... ANYWHERE FROM 4 TO 5 INCHES COULD FALL ACROSS WESTERN OKLAHOMA INTO THE ADJACENT PARTS OF TEXAS. OF COURSE... WITH THUNDERSTORMS... LOCALLY HEAVIER AMOUNTS ARE MORE THAN LIKELY. SUNDAY AND SUNDAY NIGHT... WITH THE PIVOT AND LIFT OF THE 500MB LOW NORTHWARD INTO COLORADO... THE AXIS OF HIGHEST RAINFALL WILL SHIFT INTO CENTRAL OKLAHOMA... WITH THE HIGHEST AMOUNTS FOCUSED ALONG AND NEAR THE I-35 CORRIDOR FROM NORTH TEXAS TO NORTH CENTRAL OKLAHOMA. TOTAL AMOUNTS THROUGH THE DAY WILL RANGE ANYWHERE FROM 3 TO 4 INCHES... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE AXIS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE OVERNIGHT INTO EARLY TUESDAY... SLOWLY SHIFTING EASTWARD THROUGH THE EARLY MORNING HOURS... WITH LINGERING SHOWER CHANCES ACROSS THE REST OF THE REGION. MONDAY AND MONDAY NIGHT... RAIN CHANCES WILL TAPER OFF ACROSS MOST OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WITH SCATTERED SHOWERS ACROSS CENTRAL OKLAHOMA. OVERNIGHT THROUGH EARLY TUESDAY MORNING... A WEAK 500 SHORT WAVE TROUGH ROUNDING THE PARENT LOW WILL ALLOW ANOTHER SURFACE BOUNDARY TO LIFT NORTH... PROVIDING FOCUS FOR INCREASED PRECIPITATION DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA... LEADING TO ANOTHER POTENTIAL PERIOD OF MODERATE TO HEAVY RAINFALL. OVERALL... BETWEEN SUNDAY NIGHT AND TUESDAY... ANYWHERE FROM 4 TO 7 INCHES OF RAIN IS EXPECTED TO FALL ACROSS PORTIONS OF W/SW OKLAHOMA AND WESTERN NORTH TEXAS... WITH 3 TO 6 INCHES ACROSS THE REST OF CENTRAL AND SOUTH CENTRAL OKLAHOMA. THE FLOOD WATCH HAS BEEN EXPANDED TO COVER ALL OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... AND SEVERAL RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. PLEASE STAY UP TO DATE WITH THE FORECAST AND TAKE HEED OF ANY FLOOD OR FLASH FLOOD WARNINGS THAT ARE ISSUED OVER THE NEXT FEW DAYS. ADDITIONALLY... RISES ON CREEKS... STREAMS... DRAINAGE DITCHES... WHATEVER... MAY BREACH ROADWAYS. IF YOU COME FACE TO FACE WITH A FLOODED ROADWAY... TURN AROUND DON/T DROWN... IT/S NOT WORTH RISKING YOUR LIFE... YOUR CAR... AND CERTAINLY NOT FOR THE POSSIBLE 15 MINUTES OF FAME ON TV FOR THE WRONG REASON. FOR THE REST OF THE WEEK... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR DAILY AS THE 500MB TROUGH FINALLY MOVES EASTWARD TOWARDS THE MISSISSIPPI RIVER VALLEY BY LATE THURSDAY INTO FRIDAY. KURTZ && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 68 53 71 / 70 100 90 50 HOBART OK 58 67 49 70 / 100 80 70 10 WICHITA FALLS TX 61 70 54 72 / 100 100 80 20 GAGE OK 52 65 44 70 / 90 70 50 10 PONCA CITY OK 60 69 52 72 / 60 90 100 70 DURANT OK 63 70 62 71 / 20 100 90 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ004>048-050>052. TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ083>090. && 25/11
Hazardous weather outlook, Apr 16, 8:15 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT APR 16 2016 OKZ004>048-050>052-TXZ083>090-180115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 815 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... A SLIGHT RISK OF SEVERE STORMS IS LOCATED GENERALLY SOUTH AND WEST OF A LINE FROM MANGUM AND HOBART... TO NEAR LAWTON AND WALTERS OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. A MARGINAL RISK COVERS AN AREA GENERALLY WEST OF A GAGE... WEATHERFORD... LAWTON OKLAHOMA... AND HENRIETTA TEXAS LINE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 2 AM. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A LOW RISK OF TORNADOES...MAINLY ACROSS FAR SOUTHWESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS. DISCUSSION... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF THE AREA TONIGHT. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN CONCERNS. THERE IS A LOW RISK OF A TORNADO OR TWO IN PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT BUT WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY MORNING. HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE THROUGH SUNDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .HEAVY RAINFALL... SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS COULD RESULT IN FLOODING INTO SUNDAY MORNING...ESPECIALLY ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAVY RAINFALL... EXCESSIVE RAINFALL FROM THUNDERSTORMS COULD RESULT IN FLOODING SUNDAY THROUGH EARLY TUESDAY. THE HIGHEST CHANCE OF FLOODING RAINFALL SUNDAY WILL BE ALONG AND EAST OF HIGHWAY 81. A FLOOD WATCH IS IN EFFECT. .THUNDERSTORMS... STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...ESPECIALLY ACROSS SOUTH CENTRAL OKLAHOMA AND PART OF WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM
In the hours before
Special weather statement, Apr 16, 9:31 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT SAT APR 16 2016
OKZ033-034-036-TXZ083-170315-
HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX-
931 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN GREER...
SOUTHWESTERN JACKSON AND WESTERN HARDEMAN COUNTIES UNTIL 1015 PM
CDT...
AT 930 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR HOLLIS TO 5 MILES NORTHWEST OF ELDORADO TO 7 MILES SOUTHWEST OF
QUANAH...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
QUANAH...HOLLIS...ELDORADO...GOULD...DUKE...GOODLETT...VINSON...MCQUEEN AND
MCKNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3500 9987 3477 9955 3437 9960 3415 9988
3472 9999
TIME...MOT...LOC 0230Z 212DEG 19KT 3473 9990 3451 9973 3423 9984Special weather statement, Apr 16, 9:33 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT SAT APR 16 2016
OKZ037-044-TXZ086-089-170300-
COTTON OK-TILLMAN OK-ARCHER TX-WICHITA TX-
933 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON...
SOUTHEASTERN TILLMAN...NORTH CENTRAL ARCHER AND CENTRAL WICHITA
COUNTIES UNTIL 1000 PM CDT...
AT 931 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHWEST OF GRANDFIELD TO 3 MILES NORTHWEST OF IOWA PARK TO
NEAR HOLLIDAY...MOVING NORTH AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WESTERN WICHITA FALLS...BURKBURNETT...IOWA PARK...HOLLIDAY...GRANDFIELD...
DEVOL...LOVELAND AND PLEASANT VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3383 9875 3415 9886 3442 9872 3442 9869
3441 9866 3441 9861 3440 9849 3375 9862
TIME...MOT...LOC 0231Z 187DEG 45KT 3417 9873 3398 9872 3382 9867Special weather statement, Apr 16, 10:02 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT SAT APR 16 2016
TXZ083-084-170345-
HARDEMAN TX-FOARD TX-
1002 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARDEMAN AND NORTHWESTERN
FOARD COUNTIES UNTIL 1045 PM CDT...
AT 1000 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF CROWELL...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
QUANAH...CHILLICOTHE...GOODLETT...MEDICINE MOUND AND COPPER BREAKS STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3450 9984 3442 9975 3441 9973 3439 9971
3438 9968 3425 9952 3389 9983 3401 10003
TIME...MOT...LOC 0300Z 205DEG 24KT 3408 9992Special weather statement, Apr 16, 10:05 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CDT SAT APR 16 2016 OKZ037-044-TXZ086-170330- COTTON OK-TILLMAN OK-WICHITA TX- 1005 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON... SOUTHEASTERN TILLMAN AND NORTHEASTERN WICHITA COUNTIES UNTIL 1030 PM CDT... AT 1004 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BURKBURNETT...MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... BURKBURNETT AND DEVOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3402 9853 3401 9865 3439 9867 3439 9842 TIME...MOT...LOC 0304Z 193DEG 27KT 3409 9859
Special weather statement, Apr 16, 10:23 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT SAT APR 16 2016
TXZ086-089-170400-
ARCHER TX-WICHITA TX-
1023 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARCHER AND EASTERN
WICHITA COUNTIES UNTIL 1100 PM CDT...
AT 1021 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SCOTLAND...MOVING NORTH AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...ARCHER CITY...IOWA PARK...HOLLIDAY...
SCOTLAND...SHEPPARD AFB...LAKESIDE CITY...PLEASANT VALLEY AND CASHION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3356 9865 3413 9870 3414 9869 3408 9851
3406 9849 3407 9847 3405 9842 3403 9842
3368 9843
TIME...MOT...LOC 0321Z 191DEG 37KT 3374 9856Local storm report, Apr 16, 10:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL 1 N HEADRICK 34.64N 99.14W
04/16/2016 E1.25 INCH JACKSON OK STORM CHASER
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 16, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Apr 16, 9:00 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa, Tillman | 2 hr |
| Apr 16, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 46 min |
| Apr 16, 9:31 PM CDT | Special Weather Statement | OUN | Harmon | 44 min |
| Apr 16, 9:36 PM CDT | Tornado Warning | OUN | Tillman | 24 min |
| Apr 16, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 51 min |
| Apr 16, 10:05 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Apr 16, 10:35 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 3 hr |
| Apr 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Apr 16, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Apr 16, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Apr 16, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Washita | 47 min |
| Apr 16, 11:31 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 2 hr |
| Apr 16, 11:39 PM CDT | Special Weather Statement | OUN | Tillman | 66 min |
| Apr 17, 12:06 AM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Apr 17, 12:16 AM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 3 hr |
| Apr 17, 12:37 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 38 min |
| Apr 17, 1:51 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Cotton, Greer, Jackson, Kiowa and 1 more | 6 hr |
| Apr 17, 2:07 AM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Apr 17, 2:49 AM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Apr 17, 2:52 AM CDT | Special Weather Statement | OUN | Cotton | 23 min |
| Apr 17, 3:59 AM CDT | Areal Flood Advisory | OUN | Caddo, Carter, Comanche, Cotton, Grady, Jefferson and 2 more | 3 hr |
| Apr 17, 4:13 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Apr 17, 4:33 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Apr 17, 5:02 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more | 3 hr |
| Apr 17, 5:11 AM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Apr 17, 7:43 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman | 7 hr |
| Apr 17, 8:09 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 44 hr |
| Apr 17, 8:32 AM CDT | River Flood Warning | OUN | Bryan | 44 hr |
| Apr 17, 8:37 AM CDT | River Flood Warning | OUN | Atoka | 48 hr |
| Apr 17, 6:51 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Murray, Stephens | 4 hr |
| Apr 16, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 23 min |
| Apr 16, 7:18 PM CDT | Special Weather Statement | OUN | Hardeman | 27 min |
| Apr 16, 7:50 PM CDT | Special Weather Statement | OUN | Hardeman | 25 min |
| Apr 16, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 39 min |
| Apr 16, 8:26 PM CDT | Special Weather Statement | OUN | Wilbarger | 19 min |
| Apr 16, 9:22 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| Apr 16, 9:33 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Apr 16, 10:02 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 43 min |
| Apr 16, 10:23 PM CDT | Special Weather Statement | OUN | Wichita | 37 min |
| Apr 16, 11:01 PM CDT | Tornado Warning | OUN | Clay, Wichita | 29 min |
| Apr 16, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Apr 16, 11:45 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Apr 17, 12:08 AM CDT | Special Weather Statement | OUN | Clay | 37 min |
| Apr 17, 3:23 AM CDT | Special Weather Statement | OUN | Montague | 22 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.